Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 11, 2016, 9:36 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 9:36 PM CST (03:36 UTC)
- Expired
- Jan 12, 2016, 6:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
277 WHUS74 KBRO 120336 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 936 PM CST MON JAN 11 2016 ...HIGHER WINDS AND SEAS OFFSHORE TONIGHT... .THE FORMATION OF A COASTAL TROUGH HAS HELPED TIGHTEN THE PRESSURE GRADIENT...RESULTING IN INCREASED NORTHEAST WINDS OFFSHORE TONIGHT...AND POSSIBLY EXTENDING INTO TUESDAY. GMZ170-175-120930- /O.NEW.KBRO.SC.Y.0003.160112T0336Z-160112T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 936 PM CST MON JAN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * WINDS...NORTHEAST 17 TO 22 KNOTS. * WAVES/SEAS...FOUR TO SIX FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 6:16 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 11, 6:16 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 616 PM CST MON JAN 11 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SURFACE FLOW WILL REMAIN LIGHT FROM THE NORTH TONIGHT AS HIGH PRESSURE FILTERS SOUTH OVER LAND. SURFACE FLOW ABOVE THE BOUNDARY LAYER WILL BE SOUTHWEST. THE NAM BOOSTS SURFACE WINDS INTO THE MODERATE CATEGORY LATER TONIGHT...A REFLECTION OF THE TIGHTENING GRADIENT BEING FOSTERED BY A DEVELOPING SURFACE TROUGH OFFSHORE. STRONGER WINDS WILL BE MORE LIKELY DIRECTLY ALONG THE COAST. WINDS WILL TEND TO KEEP FOG AT BAY...THOUGH SOME REDUCTION IN VSBY WILL BE POSSIBLE...ESPECIALLY IN ANY LIGHT RAIN OVERNIGHT. THE BIGGER IMPACT WILL BE CIGS. THE NAM FAVORS IFR TO MVFR WHILE THE MAV IS SLIGHTLY HIGHER...MVFR...WITH THE CIGS. LACK OF OBS OVER THE WATER MAKES CAPTURING THE TROUGH INTERACTION A LITTLE MORE PROBLEMATIC. EITHER WAY...OVC LOW DECKS WILL BE THE RULE TONIGHT DUE TO THE STABLE SURFACE BOUNDARY LAYER. ONLY A SLIGHT IMPROVEMENT WILL BE EXPECTED ON TUESDAY...WITH LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN...AND WITH DRIER AIR TO THE NORTH HAVING DIFFICULTY OVERPOWERING THE MOIST AIR MOVING NORTH...UP AND OVER FROM THE SOUTH. && .PREV DISCUSSION... /ISSUED 243 PM CST MON JAN 11 2016/ SHORT TERM /NOW THROUGH TUESDAY NIGHT/...RADAR MOSAIC FROM UP AND DOWN THE TX COASTLINE SHOWS LIGHT TO MODERATE RAINFALL STARTING TO BREAK OUT MAINLY OVER THE WESTERN GULF WATERS THIS AFTERNOON MOVING UP TO THE NORTHEAST. THIS ACTIVITY IS DEVELOPING ALONG A SURFACE TROUGH THIS IS FORMING UP JUST OFFSHORE OF THE TX COASTLINE. FURTHER ALOFT A 500 MB SHORT WAVE TROUGH IS PUSHING EAST AND SOUTHEAST TOWARDS THE TX COASTLINE FROM THE DESERT SW STATES. AS THE 500 MB PVA INCREASING OVER THE REGION AND THE SURFACE TROUGH STRENGTHENS EXPECT THE STRATIFORM PCPN SHIELD TO GRADUALLY EXPAND THROUGH THE EVENING AND OVERNIGHT HOURS INTO TUES. THE 500 MB VORTICITY THEN STARTS TO LIFT OUT TO THE NORTHEAST WHICH WILL LESSEN THE UPPER LEVEL SUPPORT FOR PCPN HEADING INTO TUES NIGHT. THE MET IS COMING IN ON THE DRIER SIDE FOR POPS VERSUS THE GFS AND THE ECMWF WHICH ARE COMING IN QUITE A BIT WETTER FOR SHORT TERM POPS. BELIEVE THE NAM IS UNDER DOING THE POPS AND WILL BE LEANING CLOSER TO A GFS/ECMWF BLEND. WEAK SURFACE CAA WILL PREVAIL THROUGH TUES NIGHT. THIS WILL COMBINE WITH THE CLD COVER AND INCREASE PCPN POTENTIAL TO HOLD DOWN THE POPS THROUGHOUT THE SHORT TERM. WITH THE LOWER POPS ADVERTISED BY THE NAM...THIS MODEL IS COMING IN A BIT WARMER IN COMPARISON TO THE ECMWF AND GFS. SO WILL GO CLOSER TO THE SLIGHTLY COOLER MAV AND ECMWF NUMBERS. LONG TERM /WEDNESDAY THROUGH MONDAY/...NO CHANGES WERE MADE TO THE LONG TERM PORTION OF THE FORECAST. INVERTED SURFACE TROUGHINESS ALONG THE LOWER TEXAS COAST WILL COMBINE WITH A 500 MB SOUTHWEST- TO-NORTHEAST FLOW AND NORTHERLY TO NORTHEASTERLY WINDS AT THE SURFACE TO PRODUCE OVERRUNNING PRECIPITATION ACROSS THE BRO CWFA WEDNESDAY THROUGH THURSDAY. DRIER WEATHER WILL PREVAIL THURSDAY AND THROUGH THE WEEKEND AS THE INVERTED TOUGH DISSIPATES...THE 500 MB FLOW BECOMES MORE ZONAL...A COLD FRONT SWEEPS THROUGH ON FRIDAY...AND AVAILABLE ATMOSPHERIC MOISTURE DECLINES CONSIDERABLY. PRECIPITATION CHANCES RETURN TO THE FORECAST FOR MONDAY AS A STRENGTHENING ONSHORE FLOW PUMPS MOISTURE INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY AHEAD OF THE NEXT COLD FRONT...WHICH LONG-RANGE WEATHER FORECAST MODELS SUGGEST THE PASSAGE OF WHICH WILL OCCUR EARLY OR LATE MONDAY NIGHT. EVEN WITH THE COLD FRONT PASSAGE ON FRIDAY...NO TEMPERATURE EXTREMES ARE ANTICIPATED FOR THE LONG TERM PORTION OF THE FORECAST...WITH DAYTIME HIGHS AND OVERNIGHT LOWS IN THE NEAR NORMAL RANGE THROUGHOUT THE PERIOD. MARINE...NOW THROUGH TUESDAY NIGHT...DUE TO THE ANTICIPATE FORMATION OF THE SURFACE COASTAL TROUGH NEAR THE LOWER TX COASTLINE EXPECT THE PGF TO GRADUALLY STRENGTHEN THROUGHOUT THE SHORT TERM PERIOD WHICH MAY PUSH THE GULF WINDS AND SEAS UP INTO SCEC CRIT LATER TONIGHT INTO TUES AND TUES NIGHT. AT THIS POINT IT DOES NOT LOOK STRONG ENOUGH TO WARRANT AN SCA. HOWEVER CONDITIONS IN THE GULF SEAS FROM 20 TO 60 NM OFFSHORE COULD BRIEFLY PUSH NEAR SCA LEVELS TOMORROW. WEDNESDAY THROUGH MONDAY...INVERTED SURFACE TROUGHINESS ALONG THE LOWER TEXAS COAST WILL LEAD TO GENERALLY MODERATE WINDS AND SEAS WEDNESDAY THROUGH THURSDAY NIGHT...HOWEVER SMALL CRAFT EXERCISE CAUTION OR EVEN BRIEF SMALL CRAFT ADVISORY IS POSSIBLE DURING THIS PERIOD. THE PASSAGE OF A COLD FRONT ON FRIDAY WILL LEAD TO A CONTINUATION OF SLIGHTLY ADVERSE MARINE CONDITIONS AT THAT TIME... WITH CONTINUED CAUTIONS OR ADVISORIES. FAVORABLE WINDS AND SEAS DURING THE WEEKEND WILL YIELD TO STRONG WINDS AND ROUGH SEAS FOR MONDAY IN ADVANCE OF THE NEXT COLD FRONT. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 54/63
Hazardous weather outlook, Jan 11, 3:49 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 PM CST MON JAN 11 2016 TXZ248>257-122200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 349 PM CST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE EACH DAY THIS WEEK INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-122200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 349 PM CST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE OFFSHORE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.